Alert archive / Michigan / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 39, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jun 26, 2020, 11:39 PM EDT for Macomb County, Oakland County, Wayne County, Michigan. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2020, 11:39 PM EDT (03:39 UTC)
- Expired
- Jun 27, 2020, 12:38 AM EDT
- In force
- 59 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Macomb County, MI, Oakland County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 47 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 11:55 PM EDT | TSTM WND DMG | 1 S Belleville, MI | VAN BUREN TOWNSHIP DPS REPORTED SEVERAL TREES AND WIRES DOWNED ACROSS THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 7:57 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 3.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
635
WUUS53 KDTX 270339
SVRDTX
MIC099-125-163-270500-
/O.NEW.KDTX.SV.W.0039.200627T0339Z-200627T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Detroit/Pontiac MI
1139 PM EDT Fri Jun 26 2020
The National Weather Service in Detroit/Pontiac has issued a
* Severe Thunderstorm Warning for...
Wayne County in southeastern Michigan...
Southern Oakland County in southeastern Michigan...
Southern Macomb County in southeastern Michigan...
* Until 100 AM EDT.
* At 1138 PM EDT, severe thunderstorms were located along a line
extending from near Milford to South Lyon to near Clinton, moving
east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Milford and South Lyon around 1145 PM EDT.
Northville around 1150 PM EDT.
Novi and Canton around 1155 PM EDT.
Livonia and West Bloomfield around 1200 AM EDT.
Southfield, Birmingham and Belleville around 1210 AM EDT.
Detroit, Royal Oak and Detroit Zoo around 1215 AM EDT.
Warren and Troy around 1220 AM EDT.
Flat Rock around 1225 AM EDT.
Other locations impacted by these severe thunderstorms include
Franklin, Melvindale, Gibraltar, Harper Woods, Pleasant Ridge,
Westland, Grosse Pointe Shores, Huntington Woods, Wolverine Lake and
Woodhaven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Detroit/Pontiac.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4256 8278 4256 8283 4252 8287 4244 8286
4239 8289 4235 8293 4232 8306 4229 8309
4224 8313 4212 8313 4202 8318 4209 8329
4209 8354 4243 8355 4243 8366 4258 8368
4260 8277
TIME...MOT...LOC 0338Z 265DEG 37KT 4259 8369 4244 8365 4209 8391
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
KK4 follow-up statements
383
WWUS53 KDTX 270351
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
1151 PM EDT Fri Jun 26 2020
MIC099-125-163-270500-
/O.CON.KDTX.SV.W.0039.000000T0000Z-200627T0500Z/
Wayne MI-Oakland MI-Macomb MI-
1151 PM EDT Fri Jun 26 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR WAYNE...SOUTHERN OAKLAND AND SOUTHERN MACOMB COUNTIES...
At 1150 PM EDT, severe thunderstorms were located along a line
extending from near Milford to near Canton to Milan, moving east at
60 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Livonia around 1155 PM EDT.
Taylor, Romulus, West Bloomfield and Greenfield Village around
1200 AM EDT.
Dearborn and Birmingham around 1205 AM EDT.
Troy, Southfield, Downtown Detroit, Detroit, Royal Oak and Detroit
Zoo around 1210 AM EDT.
Warren, Flat Rock and Belle Isle around 1215 AM EDT.
Grosse Pointe, Sterling Heights, Trenton, Grosse Ile and Clinton
around 1220 AM EDT.
St. Clair Shores and Mount Clemens around 1225 AM EDT.
Other locations impacted by these severe thunderstorms include
Franklin, Melvindale, Gibraltar, Harper Woods, Pleasant Ridge,
Westland, Grosse Pointe Shores, Huntington Woods, Wolverine Lake and
Woodhaven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4256 8278 4256 8283 4252 8287 4244 8286
4239 8289 4235 8293 4232 8306 4229 8309
4224 8313 4212 8313 4202 8318 4209 8329
4209 8354 4243 8355 4243 8366 4258 8368
4260 8277
TIME...MOT...LOC 0350Z 270DEG 50KT 4254 8353 4236 8344 4208 8371
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
Mann442
WWUS53 KDTX 270406
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
1206 AM EDT Sat Jun 27 2020
MIC099-125-163-270500-
/O.CON.KDTX.SV.W.0039.000000T0000Z-200627T0500Z/
Wayne MI-Oakland MI-Macomb MI-
1206 AM EDT Sat Jun 27 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR WAYNE...SOUTHEASTERN OAKLAND AND SOUTHERN MACOMB COUNTIES...
At 1206 AM EDT, severe thunderstorms were located along a line
extending from Birmingham to near Dearborn to near Carleton, moving
east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Detroit, Royal Oak, Birmingham and Detroit Zoo around 1210 AM EDT.
Warren, Troy and Downtown Detroit around 1215 AM EDT.
Trenton, Grosse Ile and Belle Isle around 1220 AM EDT.
Grosse Pointe, Sterling Heights and Clinton around 1225 AM EDT.
Mount Clemens around 1230 AM EDT.
St. Clair Shores around 1235 AM EDT.
Other locations impacted by these severe thunderstorms include
Franklin, Melvindale, Gibraltar, Harper Woods, Pleasant Ridge,
Westland, Grosse Pointe Shores, Huntington Woods, Woodhaven and
Southgate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4256 8278 4256 8283 4252 8287 4244 8286
4235 8293 4232 8306 4229 8309 4224 8313
4212 8313 4202 8318 4209 8329 4209 8354
4242 8338 4259 8327 4260 8277
TIME...MOT...LOC 0406Z 264DEG 38KT 4254 8324 4235 8319 4209 8336
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Mann428
WWUS53 KDTX 270417
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
1217 AM EDT Sat Jun 27 2020
MIC099-125-163-270500-
/O.CON.KDTX.SV.W.0039.000000T0000Z-200627T0500Z/
Wayne MI-Oakland MI-Macomb MI-
1217 AM EDT Sat Jun 27 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR CENTRAL WAYNE...SOUTHEASTERN OAKLAND AND SOUTHERN MACOMB
COUNTIES...
At 1217 AM EDT, severe thunderstorms were located along a line
extending from near Sterling Heights to near Belle Isle to near
Grosse Ile, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Warren, Sterling Heights and Belle Isle around 1220 AM EDT.
Grosse Pointe around 1225 AM EDT.
St. Clair Shores and Mount Clemens around 1230 AM EDT.
Other locations impacted by these severe thunderstorms include
Melvindale, Gibraltar, Roseville, Rockwood, Harper Woods, Pleasant
Ridge, Grosse Pointe Shores, Ecorse, Center Line and Grosse Pointe
Woods.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4256 8278 4256 8283 4252 8287 4244 8286
4235 8293 4232 8306 4229 8309 4224 8313
4212 8313 4203 8318 4203 8320 4204 8320
4209 8329 4209 8337 4234 8317 4259 8316
4260 8277
TIME...MOT...LOC 0417Z 265DEG 44KT 4255 8306 4236 8301 4210 8318
HAIL...<.75IN
WIND...60MPH
$$
Mann784
WWUS53 KDTX 270438
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
1238 AM EDT Sat Jun 27 2020
MIC099-125-163-270447-
/O.CAN.KDTX.SV.W.0039.000000T0000Z-200627T0500Z/
Wayne MI-Oakland MI-Macomb MI-
1238 AM EDT Sat Jun 27 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WAYNE...SOUTHEASTERN
OAKLAND AND SOUTHERN MACOMB COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled. However heavy rain is
still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 500 AM EDT for
southeastern Michigan.
LAT...LON 4256 8278 4256 8283 4252 8287 4244 8286
4235 8293 4232 8306 4229 8309 4224 8313
4212 8313 4203 8318 4203 8320 4204 8320
4209 8329 4209 8337 4234 8317 4259 8316
4260 8277
TIME...MOT...LOC 0435Z 265DEG 37KT 4257 8281 4238 8276 4212 8293
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 9:13 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 26, 9:13 PM EDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 913 PM EDT Fri Jun 26 2020 .UPDATE... Severe Thunderstorm Watch 307 is in effect for the maturing MCS/QLCS moving into SW Lower Mi at press time. The system organized rapidly during peak heating and with the added support of parent MCV, and is now feeding back into the strength of the MCV itself while growing further upscale. The result is a distinct mesolow showing up in surface pressure analysis with a notable increase in SW surface wind across Indiana. This response helps draw a narrow wedge of higher instability north of the IN/OH border to provide some downstream fuel for the convection. MLCAPE around 2000 J/kg with effective bulk shear around 40 kts supports higher end MCS maintenance downstream through the Watch area. The linear mode of the system clearly presents damaging wind has the primary hazard while some tornado potential remains in the vicinity of the warm front and/or near the apex of more pronounced bows/lewps. The northern boundary of the watch area covers a reasonable northward extent of severe weather potential based on the expected northward progress of better instability. Continued evolution of the MCV and cold pool also could lead to some forward propagation and a slightly farther south track should the convection outrun the northward progress of instability. At least some increase in forward speed also makes it possible for the storms to exit SE Michigan a couple hours sooner the the 5 AM watch expiration. && .PREV DISCUSSION... Issued at 708 PM EDT Fri Jun 26 2020 AVIATION... Thunderstorm trends tonight remain the focus of aviation weather during the evening into early overnight. This has the leading edge of activity that crossed southern Lake Michigan into SW Lower reaching the terminal corridor from PTK to DTW 01-02Z. There should also be enough instability moving in from the south to continue supporting showers or weaker storms as they arrive while questions remain on storm intensity from a severe weather perspective later in the evening. The low pressure circulation aloft also provides forcing for showers/storms of a more elevated nature reaching FNT with mainly just showers toward MBS. This brings a wide range of flight conditions across the area including IFR restriction within the stronger storms. The pattern exits eastward after about 07Z leaving a rain cooled warm sector in place with higher dewpoint supporting MVFR stratus through the morning. These clouds follow a standard diurnal lifting trend associated with boundary layer heating/mixing while a weak cold front slides through the region during the afternoon. A stray shower or thunderstorm is possible but the greatest coverage is expected south of the Ohio border heading into Saturday evening. For DTW... Initial showers and weaker storms arrive 01-02Z followed by additional rounds of stronger storms expected through about 07Z. There remains potential for a damaging wind component to stronger storms mid to late evening with improved prospects for the line to settle south and east of the terminal after 07Z. Storms are followed by MVFR ceiling and visibility in fog through sunrise. DTW THRESHOLD PROBABILITIES... * High for ceiling below 5000 feet tonight and Saturday morning. * Moderate for thunderstorms this evening and overnight. PREV DISCUSSION... Issued at 321 PM EDT Fri Jun 26 2020 DISCUSSION... As discussed earlier, initial wave of elevated convection released from the avenue of isentropic forcing over northern Illinois and weakened substantially. Currently the region of residual rainfall and isolated new development is sliding ESE along the stateline. Return of deeper moisture and instability is anchored to the narrow warm advection region of the approaching mid-level circulation over far southwest Wisconsin. Returns on the KGRR radar outline where the elevated moist layer transport is ongoing. Meanwhile, the wedge of better near-surface convective quality air over Illinois will attempt to ooze into the southern quarter of the Lower Peninsula over the next 6 hours or so - supporting some fuel for the expectant thunderstorm activity developing upstream. Best timing for organized thunderstorms will be in the 8pm to 2am window - while some additional elevated development will occur prior, as the attempted warm sector surge occurs. Coherent redevelopment has delayed somewhat back across the region of strongest dynamical forcing - partially owing to a delay in the build-up of instability along the Mississippi River due to a stubborn cloud field. As such, there continues to be substantial uncertainty to the overall nature of convective evolution this evening. Short- range CAM ensemble solutions are offering a wide variety of outcomes - including failure to grow upscale. Anticipate the strong dynamic forcing will eventually overcome some of the current obstacles. However, this far downstream will still pose a challenge to maintain widespread severe outcomes given the declining instability quality and time of day. Expectations are for embedded bowing segments capable of producing wind damage. There is still a level of caution regarding any vigor to convection that may exist along the MCV track. If boundary-layer rooting can take place there will be a very favorable near surface shear profile along that corridor to support updraft rotation. Current indications are the near surface boundary will attempt to linger near the Ohio border through early Saturday afternoon - enough to support clouds and the continued chance for shower development across Metro Detroit and points south. If the convection tonight is more efficient at displacing the synoptic frontal zone than currently projected, the forecast will land on the drier side through the day. Farther north, a few isolated showers may also develop as differential advection provides a marginally unstable profile during the afternoon. For nearly all of next week, the large scale pattern will remain rather stagnant. Expect maintained ridging over the central CONUS with another closed low separating from the mean flow over New England and settling south into the mid-Atlantic region. While some clouds may leak in from the east with the feature. The weather will be dry and typical temperature-wise with highs in the mid to upper 80s and lows om the 60s. MARINE... Low pressure has developed in southern Canada and is currently moving across north-central Ontario. The warm front has moved slower than initially thought and looks to stall over the lower Peninsula and the southernmost portion of Lake Huron. This hang up will help to keep the majority of storms over the southern Great Lakes (southern Lake Huron and south). The cold front is also delayed from original forecast likely moving across the central Great Lakes during the day Saturday. Northwest flow develops post frontal passage but remains on the lighter side with gusts around or below 15kts. HYDROLOGY... Showers and thunderstorms are expected to overspread southeast Michigan during the evening and overnight hours and potentially linger into Saturday across far southern portions of the area. The west to east movement may result in multiple rounds of showers and thunderstorms, some of which may be strong to severe thunderstorms. The increased moisture - Precipitable Water values approaching 2 inches - will bring the chance for heavy rain. Total rainfall amounts of 1-2" will be possible along and south of I-69 with decreasing amounts in the 0.25-75" towards the Tri-Cities and Thumb. Widespread significant flooding is not expected at this time. However, localized flooding of poor drainage locations in urban areas and rises along local rivers and streams will be possible. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && UPDATE.......BT AVIATION.....BT DISCUSSION...Mann MARINE.......KDK HYDROLOGY....Mann You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Jun 26, 8:30 PM EDT, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 830 PM EDT Fri Jun 26 2020 MIZ047>049-053>055-060>063-068>070-075-076-082-083-271945- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 830 PM EDT Fri Jun 26 2020 This hazardous weather outlook is for southeast Michigan. .DAY ONE...Tonight Severe Thunderstorm Watch 307 is in effect generally along and south of the M-59 corridor until 5 AM. There is an Enhanced Risk of severe weather south of I-96 and west of US-23 with a Slight Risk for the rest of southeast Michigan. Severe thunderstorms with bowing segments capable of producing damaging winds of 60 to 65 mph will be the primary threat. Isolated hail up to 1 inch and a tornado will also be possible as storms move west to east at 45 mph. The main time window for severe storms is between 10 PM and 3 AM. Multiple rounds of heavy rain could also bring rainfall totals of 1 to 2 inches in localized areas along and south of the I-69 corridor. This would lead to possible urban and small stream flooding concerns. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Dispatchers, please notify your emergency manager immediately. Spotter activation has occurred. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-271945- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 830 PM EDT Fri Jun 26 2020 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Tonight Severe Thunderstorm Watch 307 is in effect generally south of Port Huron through the Monroe county portion of Lake Erie until 5 AM. Damaging wind around 50 knots is the main hazard as storms track east at 45 knots. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance of thunderstorms across western Lake Erie on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation has occurred. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. TF/BT
In the hours before
Special weather statement, Jun 26, 9:34 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
934 PM EDT Fri Jun 26 2020
MIZ068-075-270245-
Livingston-Washtenaw-
934 PM EDT Fri Jun 26 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LIVINGSTON AND
WASHTENAW COUNTIES...
At 933 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Mason to near Grass Lake. Movement
was east at 40 mph.
Winds in excess of 30 mph are possible with these storms.
These storms will be near...
Chelsea around 945 PM EDT.
Dexter around 955 PM EDT.
Ann Arbor and Fowlerville around 1000 PM EDT.
Howell and Whitmore Lake around 1010 PM EDT.
Ypsilanti, Cohoctah, Dixboro and Oak Grove around 1015 PM EDT.
Salem around 1020 PM EDT.
Other locations impacted by these storms include Pittsfield Township,
Whittaker, Plainfield, Hudson Mills Metropark, Island Lake State
Recreation Area, Bridgewater, Delhi Mills, Pleasant Lake, Barton
Hills and Pinckney State Recreation Area.
If outdoors, seek shelter inside a building. Torrential rainfall is
also occurring with these storms, and may cause localized flooding.
Do not drive your vehicle through flooded roadways.
A Severe Thunderstorm Watch remains in effect until 500 AM EDT for
southeastern Michigan.
LAT...LON 4278 8369 4243 8366 4243 8355 4209 8354
4207 8413 4242 8413 4277 8416
TIME...MOT...LOC 0133Z 255DEG 34KT 4265 8444 4225 8416
KKSpecial weather statement, Jun 26, 10:34 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
1034 PM EDT Fri Jun 26 2020
MIZ068-270345-
Livingston-
1034 PM EDT Fri Jun 26 2020
...A STRONG THUNDERSTORM WILL AFFECT LIVINGSTON COUNTY...
At 1033 PM EDT, a strong thunderstorm was located over Pinckney,
moving east at 20 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
This storm will be near...
Hamburg around 1050 PM EDT.
Brighton and Whitmore Lake around 1100 PM EDT.
Hartland around 1110 PM EDT.
South Lyon around 1115 PM EDT.
Other locations impacted by this storm include Parkers Corners,
Lakeland, Plainfield, Island Lake State Recreation Area, Chilson,
Unadilla, Pinckney State Recreation Area, Conway Township, Hell and
Tyrone Township.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 500 AM EDT for
southeastern Michigan.
LAT...LON 4278 8369 4243 8366 4243 8367 4242 8414
4277 8416
TIME...MOT...LOC 0233Z 249DEG 19KT 4249 8395
KKSpecial weather statement, Jun 26, 10:50 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
1050 PM EDT Fri Jun 26 2020
MIZ069-076-270400-
Oakland-Wayne-
1050 PM EDT Fri Jun 26 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WAYNE AND OAKLAND
COUNTIES...
At 1049 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Milford to Livonia to near
Wyandotte. Movement was northeast at 35 mph.
Winds in excess of 30 mph are possible with these storms.
These storms will be near...
Milford around 1055 PM EDT.
Downtown Detroit and West Bloomfield around 1105 PM EDT.
Southfield, Detroit, Royal Oak, Birmingham and Belle Isle around
1110 PM EDT.
Detroit Zoo around 1115 PM EDT.
Holly, Grosse Pointe and Clarkston around 1120 PM EDT.
Warren, Troy and Pontiac around 1125 PM EDT.
Ortonville around 1130 PM EDT.
Oxford and Rochester around 1135 PM EDT.
Other locations impacted by these storms include Franklin, Keego
Harbor, Melvindale, Gibraltar, Waterford, Holly State Recreation
Area, Commerce, Auburn Hills, Lake Angelus and Harper Woods.
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM EDT for
southeastern Michigan.
LAT...LON 4236 8288 4232 8306 4229 8309 4224 8313
4212 8313 4202 8318 4209 8329 4209 8354
4243 8355 4243 8366 4287 8369 4288 8354
4289 8310 4245 8308 4245 8283
TIME...MOT...LOC 0249Z 207DEG 28KT 4255 8364 4242 8338 4225 8320
KKLocal storm report, Jun 26, 11:39 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1139 PM EDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 PM FLOOD 2 SE DETROIT 42.36N 83.08W
06/26/2020 WAYNE MI PUBLIC
REPORTS OF FLOODING ON I-94 NEAR LODGE EXIT.
&&
KDKThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 9:34 PM EDT | Special Weather Statement | DTX | Livingston, Washtenaw | 71 min |
| Jun 26, 10:22 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 38 min |
| Jun 26, 10:34 PM EDT | Special Weather Statement | DTX | Livingston | 71 min |
| Jun 26, 10:50 PM EDT | Special Weather Statement | DTX | Oakland, Wayne | 70 min |
| Jun 26, 10:57 PM EDT | Areal Flood Advisory | DTX | Livingston, Macomb, Oakland, Washtenaw, Wayne | 4 hr |
| Jun 26, 11:07 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Washtenaw | 53 min |
| Jun 26, 11:09 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee, Monroe, Washtenaw, Wayne | 66 min |
| Jun 26, 11:45 PM EDT | Special Marine Warning | DTX | 55 min | |
| Jun 27, 12:15 AM EDT | Special Weather Statement | DTX | Monroe | 15 min |
| Jun 27, 5:47 PM EDT | Special Weather Statement | DTX | Lenawee, Monroe, Wayne | 58 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.